MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55140
Medical Device Problem Codes Detachment Of Device Component (1104); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The msd was not returned for evaluation.The patient's noncompliance (sitting up in bed) likely caused the kink in the catheter and sheath which contributed to the marker band becoming dislodged during removal.No patient impact or injury was reported in association with this event or the removal of the marker band.Review of the device history record indicated that the product was manufactured according to specification and met all acceptance criteria prior to release.If additional information is received, a follow up report will be submitted.
 
Event or Problem Description
Ekos was used in a peripheral arterial occlusion case with an antegrade femoral access.It was reported that during removal of the ekos catheter, resistance was noted and under fluoroscopy, the distal marker band was seen in the sheath.It was removed with a snare and there was no patient impact reported.It was reported that the catheter and sheath were kinked due to the patient being noncompliant and sitting up in bed.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key7544069
Report Number3001627457-2018-00019
Device Sequence Number2029365
Product Code KRA
UDI-Device Identifier00858593006172
UDI-Public00858593006172
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2020
Device Model Number500-55140
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2018
Initial Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1